Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

How long does excessive sweating last while weaning off Zantac?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 3250 Questions
Question
I got a redness in my knuckles and mild itching from Zantac gradually more on Sat and Sun. Then Sun nite after taking my last Zantac (I’m discontinuing it) at 10pm last night I began to feel hot and sweating mildly for the next 2 hours. It went away and now I’m sweating again. How long after I stop taking Zantac May I experience this very warm / sweating symptom if it’s still a reaction to the Zantac?
Mon, 28 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Panagiotis Zografakis 1 hour later
Brief Answer:
24 hours at most

Detailed Answer:
Hello,

if zantac is indeed the cause of this problem then the symptoms can be expected for up to 24-30 hours after ingestion depending on your renal function. With normally functioning kidneys the active ingredient of zantac should be out of your system within 24 hours or even less...

I hope you find my comments helpful!
kind regards!
Above answer was peer-reviewed by
 
Follow-up: How long does excessive sweating last while weaning off Zantac? 8 minutes later
I have been taking the Zantac for 5 years now. Based on that info., could I experience mild sweating for more than 24 - 30 hrs based on potential withdrawal symptoms? Is withdrawal possible with stopping Zantac? If so, can stopping taking Zantac at once cause any elevation in pulse or blood pressure? Thank you very much. XXXXXXX
 
 
Answered by Dr. Panagiotis Zografakis 16 minutes later
Brief Answer:
no withdrawal symptoms

Detailed Answer:
Hello,

zantac does not cause any kind of addiction or tolerance so no withdrawal symptoms are expected. Since you've been taking it for so long without any problems, I doubt it's zantac that caused you this troublesome situation. Perhaps you should check for other disorders or symptoms including fever...

Kind Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor